I got my very first depo shot on February 23 2015. Everything was great until the 19th of March 2015. I was under alot of stress with the possibility of a break up. The 19th I started spotting just a little. The next day it started to get heavy and the cramps were horrible. A week later, I am still bleeding and I am very unsatisfied with the shot. I read online that I could be bleeding old blood for months. So I am thinking, what is the point of being on the shot if all I am going to be doing is bleeding and cramping. I've been feeling horrible since I started the shot. Can anyone tell me how long the shot will be out of my system and what are the side effects?
The irregular bleeding that women can experience when starting Depo, can last until you've had 2 or 3 shots. After that, periods tend to stop all together, although everyone is different.
It s a synthetic (man-made) hormone that you are putting into your body, & like other forms of hormonal birth control, it is difficult to know how your particular body will adjust to that.
Long-term side effects aren't really 100% known/guaranteed. There is a list of known short term symptoms & possible long-term effects, on the Manufacturer's website. There are possibilities of side effects with any form of hormonal birth control, & it's a case of weighing-up the pros & cons, & making your own decision.
If you decide to come off Depo, your body will have to readjust to you removing the synthetic hormone, & this could cause weeks or months of irregular bleeding, too.
I have been looking for the same answer myself. I started bleeding pretty heavy about three weeks before my third shot was due in January 2015. Got the third shot due to my doctor telling me the third shot would certainly stop my depo induced bleeding. It did not. I did not go back in April for my fourth shot and it is May 5th and I'm still bleeding. I have read other women going on other forms of birth control to try and stop the bleeding but I'm afraid to put anything else in my body right now. I see your post is from March. Has your bleeding stopped? I have been scouring the internet reading other women's experiences with depo but nobody really updates on when or if their symptoms stopped.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jan 2014 • 2 answers
Depo-Provera - this is my 2 nd depo shot I have been experencing a lot of cramping an some spotting?
Updated 21 May 2018 • 3 answers
Updated 7 May 2015 • 1 answer
Updated 3 Nov 2017 • 1 answer
Updated 21 Mar 2018 • 1 answer